I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Hormone therapy and cognitive/memory effects?

User
Posted 21 Jun 2018 at 00:55

Hi all,


 


im just posting this as I am currently on bicalutamide and tamoxifen hormone treatments since around the start of 2018. Had 33 sessions of radiotherapy during that time but won’t know until quite a few years down the line if this has worked


anyway, more currently, I have a question to any bicalutamide users - 


 


does it affect memory and cognition ?


 


i have had a literature search without much progress, but what I should say is that over the last 6 weeks I am beginning to struggle with short term memory - and long term too. Sometimes words just don’t come to mind and I find myself at a loss momentarily. It’s very disconcerting.


 


Edit:


I deleted irrelevant info 


 

Edited by member 21 Jun 2018 at 15:54  | Reason: Not specified

User
Posted 25 Jun 2018 at 21:50

I was on 6 months bicalutamide alongside radiotherapy and I do recall feeling a lack of mental sharpness - nothing major but noticeable. This effect did disappear after finishing the HT - any senior moments I have now are due to advancing years!

User
Posted 21 Jun 2018 at 16:29
Hi Bill, I have been on PROSTAP since end December 2016 and certainly have my moments with thinking I’m saying one thing (in my head) and saying something different. I also have reduced memory.
I must admit the struggle to get the correct words out has. Even there for a few years now. Not sure what part HT plays in all this.
Take care, Ian
User
Posted 21 Jun 2018 at 17:55

Bill


I'm in exactly the same boat as you - 33 sessions of radiotherapy and I've been on bicalutimide and tamoxifen since February.


I am tired and I suspect this is down to the bicalutimide.  So i wonder if tiredness is the main culprit.  I certainly find myself forgetting things more often than I would have in the past.


Ulsterman

Show Most Thanked Posts
User
Posted 21 Jun 2018 at 16:29
Hi Bill, I have been on PROSTAP since end December 2016 and certainly have my moments with thinking I’m saying one thing (in my head) and saying something different. I also have reduced memory.
I must admit the struggle to get the correct words out has. Even there for a few years now. Not sure what part HT plays in all this.
Take care, Ian
User
Posted 21 Jun 2018 at 17:55

Bill


I'm in exactly the same boat as you - 33 sessions of radiotherapy and I've been on bicalutimide and tamoxifen since February.


I am tired and I suspect this is down to the bicalutimide.  So i wonder if tiredness is the main culprit.  I certainly find myself forgetting things more often than I would have in the past.


Ulsterman

User
Posted 21 Jun 2018 at 18:13

Yeah I hadn’t thought about the tiredness, I’ve just gotten so used to that I feel it as the norm


 


bit it’s not, and maybe it plays a part

User
Posted 25 Jun 2018 at 18:25

I have just had my 2 month review after 4 weeks Bicalutamide and then on to Triptorelin (Decapeptyl ) I mentioned memory issues with the Oncologist saying I supposed my memory issues were to do with being 66 and both her and an experienced cancer care nurse confirmed the lack of testosterone causes a loss of mental acuity or sharpness that manifests itself to differing degrees in different people.

User
Posted 25 Jun 2018 at 21:50

I was on 6 months bicalutamide alongside radiotherapy and I do recall feeling a lack of mental sharpness - nothing major but noticeable. This effect did disappear after finishing the HT - any senior moments I have now are due to advancing years!

 
Forum Jump  
©2018 Prostate Cancer UK